If You Need Help Right Now
A mental health and/or addiction EMERGENCY is a life-threatening situation. If someone is having a mental health and/or addiction emergency, CALL 911.
Examples of mental health and addiction EMERGENCIES are:
- Active suicide threat.
- Threatening harm to self or others.
- Self-injury that needs medical attention.
- Severe intoxication.
- Inability to care for oneself.
- Apparent drug overdose.
Examples of mental health and addiction CRISES are:
- Talking about suicide or planning to harm oneself.
- Talking about harm to self or others.
- Self-injury that doesn't need immediate medical attention.
- Overuse of alcohol or other drugs.
- Extreme depression, anxiety, or other mental illness symptoms.
Signs of An OPIOID Overdose
- Signs of an opioid overdose can include:
• Small, constricted “pinpoint” pupils
• Falling asleep or losing consciousness
• Slow, weak, or no breathing
• Choking or gurgling sounds
• Limp body
• Pale, blue, or cold skin (especially lips or nails)
How to Use Narcan
Know Your Protections
- Good Samaritan Law: Ohio law protects individuals who administer Narcan in good faith from being arrested or prosecuted for minor drug possession offenses.
- Liability Protection: Anyone who administers Narcan to a person they believe is overdosing is protected from civil liability for their actions.
- Good Faith Actions: As long as you act with reasonable care and without expectation of compensation, you are legally shielded.
- Duty to Call: To receive protection under the Good Samaritan law, you must seek professional medical assistance immediately after administering Narcan.
HOW TO GET NARCAN
Narcan can quickly reverse an opioid overdose, giving you critical time until help arrives. It is safe, simple to use, and saves lives. Have it ready to use at home, in your car, or at your place of business.
You can find Narcan at:
• Local pharmacies
• Community health centers
• Recovery programs
• Order free kits via the button below